Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 219, NWS St. Louis, MO

April 23, 2006Gasconade County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 23, 2006, 8:55 PM CDT for Gasconade County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2006, 8:55 PM CDT (01:55 UTC)
Expired
Apr 23, 2006, 9:30 PM CDT
In force
35 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Gasconade County, MO

The radar

The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 240155
SVRLSX
MOC073-240230-
/O.NEW.KLSX.SV.W.0219.060424T0155Z-060424T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 930 PM CDT

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MOUNT STERLING...OR ABOUT 11 MILES NORTHWEST
  OF OWENSVILLE...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OWENSVILLE...
  DRAKE...
  ROSEBUD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3856 9164 3840 9175 3818 9153 3823 9139
      3845 9136

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 240214
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT SUN APR 23 2006

MOC073-240230-
/O.CON.KLSX.SV.W.0219.000000T0000Z-060424T0230Z/
GASCONADE MO-
913 PM CDT SUN APR 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN GASCONADE COUNTY...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER OWENSVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...MOUNT 
STERLING...DRAKE...ROSEBUD...OWENSVILLE...CANAAN...BLAND...AND BEM.
.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3856 9164 3840 9175 3818 9153 3823 9139
      3845 9136

$$

CARNEY
000 
WWUS53 KLSX 240227
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT SUN APR 23 2006

MOC073-240236-
/O.EXP.KLSX.SV.W.0219.000000T0000Z-060424T0230Z/
GASCONADE MO-
926 PM CDT SUN APR 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GASCONADE COUNTY 
WILL BE ALLOWED TO EXPIRE...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. HOWEVER...STRONG THUNDERSTORMS REMAIN OVER 
GASCONADE COUNTY.  EXPECT 1/2 TO 3/4 INCH HAIL...BRIEF HEAVY 
RAIN...DANGEROUS LIGHTING AND GUSTY WINDS UP TO 35 MPH WITH THESE 
STORMS.

LAT...LON 3856 9164 3840 9175 3818 9153 3823 9139
      3845 9136

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:57 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 23, 6:57 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SUN APR 23 2006

.DISCUSSION...
FRONTAL BOUNDARY REMAINS STALLED OVER SOUTHERN PORTIONS OF MO THIS
AFTERNOON...WITH SOME OVERRUNNING RWS AND TRWS CONTINUING TO DEVELOP
AND SLIDE SE ALONG FRONT.

MAIN FORECAST ISSUE IN THE SHORT TERM IS THIS BOUNDARY AND SEVERAL
ROUNDS OF PCPN THAT WILL DEVELOP AND SLIDE ALONG IT THROUGH TUESDAY.
FOR TONIGHT...BOTH NAM AND GFS INDICATE MCS DEVELOPMENT OVER EASTERN
KS...WHICH SLIDES SOUTHEASTWARD ALONG THE BOUNDARY. GFS SEEMS TO
HAVE THE BEST PLACEMENT ON THE PCPN AND BOUNDARY...SO WILL FOLLOW
CLOSER TO ITS SOLUTION. MAIN BULK OF PCPN TO MOVE INTO CWA BETWEEN
06Z AND 18Z...ESPECIALLY OVER SOUTHERN HALF OF CWA.

THEN SFC LOW ASSOCIATED WITH FRONTAL BOUNDARY BEGINS TO SINK
SOUTHEASTWARD INTO CENTRAL OK ON MONDAY...THIS WILL PULL THE
BOUNDARY BACK TO THE NORTH...GIVING MOST OF CWA A BRIEF
BREAK...BEFORE MAIN COLD FRONT PUSHES THROUGH MONDAY NIGHT. SHOULD
SEE ANOTHER ROUND OF HVY PCPN MONDAY NIGHT...THEN QUICKLY COME TO AN
END BY MIDDAY ON TUESDAY.

BEYOND THAT...SHOULD SEE STRONG SFC RIDGE BUILD BACK INTO THE
REGION...BRINGING IN COOLER...DRIER WEATHER FOR TUESDAY NIGHT
THROUGH THURSDAY NIGHT. NEXT CHANCE FOR RAIN IS FRIDAY AND SATURDAY.
SOME UNCERTAINTY WITH TIMING OF THIS SYSTEM...SO FOR NOW JUST HAVE
SILENT 20 POPS DURING THAT TIME PERIOD.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...
WARM FRONT EXTENDS FROM NEAR KCGI TO KTBN WESTWARD TO ABOUT 40 MILES
NORTH OF KJLN. LIKE LAST NIGHT...WARM ADVECTION OVER THE TOP OF
THIS FRONT WILL BE THE CATALYST FOR CONVECTION ACROSS THE
SOUTHERN HALF OF THE CWFA TONIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS WITH POTENTIALLY LOW MVFR OR EVEN IFR VSBYS IN HEAVY
RAIN AND OR HAIL WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF THE
MISSOURI RIVER AND SOUTH OF THE I-70 CORRIDOR IN ILLINOIS.
SCATTERED NATURE OF THESE STORMS HAS MADE IT VERY DIFFICULT TO
PREDICT THE TIMING IN THE TERMINAL FORECASTS. A MCS IS EXPECTED TO
FORM OVER EASTERN KANSAS/WESTERN MISSOURI LATER THIS EVENING AND
THEN ROLL EAST/SOUTHEAST ALONG THE WARM FRONT OVERNIGHT. AGAIN...IT APPEARS
THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE
MISSOURI RIVER OVERNIGHT. THE WARM FRONT WILL CONTINUE MOVING
NORTH ON MONDAY WHICH WILL ALLOW SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS MOST OF THE AREA MONDAY AFTERNOON.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 23, 4:07 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SUN APR 23 2006

ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-241200-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
MADISON-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-
407 PM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING
ALONG AND NORTH OF A STATIONARY FRONT ACROSS SOUTHERN MISSOURI AND
FAR SOUTHERN ILLINOIS. SOME OF THESE STORMS MAY PRODUCE GUSTY
WINDS AND LARGE HAIL. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
POSSIBLE AFTER MIDNIGHT OVER THESE AREAS. THERE IS A RISK FOR
SEVERE THUNDERSTORMS OVER THE SOUTHERN PART OF MISSOURI FOR
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL
SHOWER AND THUNDERSTORM ACTIVITY LATE MONDAY THROUGH MONDAY
EVENING. THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA EARLY
TUESDAY MORNING. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND
LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE
SOUTHERN PART OF MISSOURI ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT.

ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036-
042-051-052-060-061-063-064-241200-
ADAMS IL-AUDRAIN-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-
FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-
PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-
ST. LOUIS CITY-WARREN-WASHINGTON IL-
407 PM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA MAINLY AFTER
MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY LATE MONDAY THROUGH MONDAY NIGHT WHEN A
COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN THIRD OF MISSOURI
AND ILLINOIS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

RP

In the hours before

Local storm report, Apr 23, 5:20 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             ELLIS GROVE             38.01N 89.91W
04/23/2006  E0.88 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 23, 5:26 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WEINGARTEN              37.88N 90.22W
04/23/2006  E0.75 INCH       STE. GENEVIEVE     MO   PUBLIC

            FROM AL AGNEW COLLECTION

&&

JPEDIGO
Local storm report, Apr 23, 5:36 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             WEINGARTEN              37.88N 90.22W
04/23/2006  E0.75 INCH       STE. GENEVIEVE     MO   FIRE DEPT/RESCUE

&&

JPEDIGO
Local storm report, Apr 23, 8:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             11 SE CHAMOIS           38.57N 91.63W
04/23/2006  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

            3/4 TO ONE INCH HAIL STRIPPING LEAVES OFF THE TREES

&&

JPEDIGO
Local storm report, Apr 23, 8:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             4 SW GASCONADE          38.63N 91.61W
04/23/2006  E0.88 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 23, 8:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             4 NW JAMESTOWN          38.81N 92.53W
04/23/2006  E1.00 INCH       MONITEAU           MO   FIRE DEPT/RESCUE

&&

JPEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:33 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade42 min
Apr 23, 8:13 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau47 min
Apr 23, 9:11 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau34 min
Apr 23, 9:45 PM CDTSevere Thunderstorm WarningLSXCole15 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.